Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Meds and Buffalo Hump
Jun 20, 2010

Dear Nelson, Just a general question: is the development of a Buffalo Hump something that it a hold-over from the older generatipn of medications, or is it something that we can get from the newer generation of meds (I am currently on Stocrin and Truvada, and going well). Thanks, Bangkok

Response from Mr. Vergel

We are seeing less incidence of fat build up behind the neck. In my lectures around the country, those that I still meet with this problem usually have other metabolic issues like higher than normal blood sugar and triglycerides, and higher fat content in general. I also think there are some of us who may be genetically predisposed to more metabolic issues and body changes. But in general, once with removed Indinavir, Zert and DDI from the recommended list of HIV medications, the incidence of lipodystrophy has dropped dramatically. But it is still there for some even when taking more "metabolically friendly" medications.

Once the buffalo hump grows, it is very difficult to eliminate unless a surgeon uses ultrasound assisted liposuction. And in some cases, it may return again if the person has not been treated for their metabolic problems.

Nelson



Previous
HIV & Allergies
Next
How can I lose weight after starting HAART?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement